Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 79, NWS Milwaukee, WI

October 23, 2016

NWS Milwaukee, WI issued this small craft advisory at Oct 23, 2016, 9:30 AM CDT. It took effect at Oct 23, 2016, 2:46 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2016, 9:30 AM CDT (14:30 UTC)
In effect from
Oct 23, 2016, 2:46 PM CDT
Expired
Oct 24, 2016, 1:00 PM CDT
In force
22 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

376 
WHUS73 KMKX 231430
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT SUN OCT 23 2016

...BREEZY WINDS AND HIGH WAVES DEVELOPING LATER TODAY...

.BREEZY WEST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
LATE THIS AFTERNOON. THE WINDS WILL THEN SHIFT NORTHERLY WITH THE
PASSAGE OF THE FRONT EARLY THIS EVENING AND CONTINUE GUSTY. HIGH
WAVES WILL BUILD MAINLY SOUTH OF NORTH POINT LIGHTHOUSE. 

LMZ645-646-232230-
/O.NEW.KMKX.SC.Y.0079.161023T2100Z-161024T1100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM CDT MONDAY. 


* WINDS: WEST WINDS 15 TO 20 KNOTS DEVELOPING LATE THIS AFTERNOON
  AND VEERING TO NORTHWEST OR NORTH THIS EVENING. WIND GUSTS UP
  TO 25 KNOTS.

* WAVES: 1 TO 2 FEET LATE AFTERNOON BUILDING TO 3 TO 5 FEET
  TONIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
5 follow-up statements
491 
WHUS73 KMKX 231946
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT SUN OCT 23 2016

...BREEZY WINDS AND HIGH WAVES INTO TONIGHT...

.BREEZY WEST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT BY MID AFTERNOON. THE WINDS WILL THEN SHIFT NORTHERLY WITH
THE PASSAGE OF THE FRONT EARLY THIS EVENING AND CONTINUE TO BE
GUSTY. THE WINDS WILL GRADUALLY WEAKEN LATER THIS EVENING INTO THE
OVERNIGHT HOURS. HIGH WAVES WILL BUILD TONIGHT...ESPECIALLY SOUTH
OF NORTH POINT LIGHTHOUSE.

LMZ643-644-240400-
/O.EXB.KMKX.SC.Y.0079.161023T1946Z-161024T1100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
246 PM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT MONDAY. 

* WINDS: WEST WINDS 15 TO 20 KNOTS WILL DEVELOP BY MID AFTERNOON.
  THESE WINDS WILL VEER TO NORTHWEST OR NORTH THIS EVENING. WIND
  GUSTS UP TO 25 KNOTS ARE EXPECTED INTO THIS EVENING. WINDS WILL
  GRADUALLY WEAKEN LATER TONIGHT.

* WAVES: 1 TO 2 FEET LATE THIS AFTERNOON...BUILDING TO 2 TO 4 FEET
  TONIGHT. WAVES WILL SUBSIDE LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-240400-
/O.EXT.KMKX.SC.Y.0079.161023T1946Z-161024T1100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
246 PM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT MONDAY. 

* WINDS: WEST WINDS 15 TO 20 KNOTS ARE EXPECTED. THESE WINDS WILL
  VEER TO NORTHWEST OR NORTH THIS EVENING. WIND GUSTS UP TO 25
  KNOTS ARE EXPECTED INTO THIS EVENING. WINDS WILL GRADUALLY
  WEAKEN LATER TONIGHT.

* WAVES: 1 TO 2 FEET LATE THIS AFTERNOON...BUILDING TO 3 TO 5
  FEET TONIGHT. WAVES WILL SUBSIDE LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
334 
WHUS73 KMKX 240231
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT SUN OCT 23 2016

...BREEZY WINDS AND HIGH WAVES INTO TONIGHT...

.BREEZY NORTH WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST
INTO LATE EVENING...GRADUALLY WEAKENING INTO THE OVERNIGHT HOURS.
HIGH WAVES WILL BUILD TONIGHT...THEN BEGIN TO SUBSIDE EARLY MONDAY
MORNING.

LMZ643>646-241045-
/O.CON.KMKX.SC.Y.0079.000000T0000Z-161024T1100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

* WINDS: NORTH AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS
  WILL GRADUALLY WEAKEN OVERNIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT...SUBSIDING TO 2 TO 4
  FEET EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
632 
WHUS73 KMKX 240841
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT MON OCT 24 2016

...BREEZY WINDS TO SLOWLY EASE WITH HIGH WAVES THIS MORNING...

.BREEZY NORTH WINDS BEHIND A DEPARTING COLD FRONT WILL GRADUALLY
WEAKEN THIS MORNING. HIGH WAVES WILL TAKE LONGER TO SUBSIDE SO THE
SMALL CRAFT ADVISORY HAS BEEN EXTENDED TO ALLOW THE WAVES TO
SUBSIDE. 

LMZ643>646-241645-
/O.EXT.KMKX.SC.Y.0079.000000T0000Z-161024T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH AT 15 TO 20 KNOTS LOWERING TO 10 TO 15 KNOTS THIS
  MORNING.

* WAVES: 3 TO 5 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET LATE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
214 
WHUS73 KMKX 241356
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 AM CDT MON OCT 24 2016

...BREEZY WINDS TO SLOWLY EASE WITH HIGH WAVES THIS MORNING...

.BREEZY NORTH WINDS BEHIND A DEPARTING COLD FRONT WILL GRADUALLY
WEAKEN THIS MORNING. HIGH WAVES WILL TAKE LONGER TO SUBSIDE SO
THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 1 PM CDT.

LMZ643>646-241800-
/O.CON.KMKX.SC.Y.0079.000000T0000Z-161024T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
856 AM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: NORTH AT 15 TO 20 KNOTS WITH HIGHER GUSTS...LOWERING TO
  10 TO 15 KNOTS LATE THIS MORNING.

* WAVES: 3 TO 5 FEET TOWARD OPEN WATER SUBSIDING TO 2 TO 4 FEET
  LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
218 
WHUS73 KMKX 241809
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT MON OCT 24 2016

...WINDS AND WAVES SUBSIDING...

.HIGH PRESSURE MOVING INTO THE AREA WILL CONTINUE TO BRING
WEAKENING WINDS AND WAVES. THE WAVES SHOULD BE BELOW 4 FEET
ACROSS AREAS SOUTH OF WIND POINT...SO THE SMALL CRAFT ADVISORY
WILL BE ALLOWED TO EXPIRE.

LMZ643>646-241915-
/O.EXP.KMKX.SC.Y.0079.000000T0000Z-161024T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
109 PM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:36 AM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Oct 23, 3:36 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
336 AM CDT SUN OCT 23 2016

.TODAY...Forecast Confidence Is Medium.

Short wave trough and compact 500 mb vorticity maximum over North
Dakota will move southeast across northern Wisconsin this morning
and afternoon, reaching west-central lower Michigan by 00Z Monday.
The associated surface low will track farther south, moving
southeast from near MSP at 12Z across the state this morning and
afternoon to western Lake Erie by 00Z Monday, with a trailing cold
front reaching the IL/WI border area around 00Z.

Matching current area radar returns with SPC mesoanalysis fields
indicates showers in northern MN are tied closely to compact and
strong area of 700-400mb differential cyclonic vorticity advection
along with deeper column moisture reflected in higher mid-level RH,
which given the expected track of the vort max would keep showers
north of the CWA. ECMWF and NAm are clipping the far ne corner of
the CWA with light showers between 18Z and 00Z, but lack of deep
moisture would indicate no more than a few sprinkles and confidence
too low to mention at this time. Pre-frontal sun and warmth will
raise high temperatures into the mid-upper 60s by early this
afternoon.

.TONIGHT...Forecast Confidence Is High.

Clearing skies and cold advection, with 925 mb temperatures dipping
to between 2C and 4C will produce low temperatures in the mid to
upper 30s, with enough surface wind to produce enough mixing to
prevent temps from going lower.

.MONDAY - Confidence...High
A large surface high will dominate. The 500 millibar regime shows
building heights in an increasing anticyclonic northwest flow.
Coolest 850/925 temps are proggd to be in the northeast cwa with a
slow erosion of the low level thermal trough.

.MONDAY NIGHT - Confidence...Medium
Lingering influence of surface ridge axis combined with clear skies
should allow for temps to dropoff into the early/mid evening before
mid/high clouds increase per 300-500 rh progs. So went with a non-
diurnal temp trend. If window of time increases between evening drop
and when clouds arrive confidence will be boosted for inclusion of
frost into the grids.

.TUESDAY - Confidence...Medium
LLJ axis remains to our west with lingering dry low levels likely to
be a bit stubborn to erode especially given the better moisture
influx to our west. Have kept some higher POPS in our west in the
afternoon to account for the GFS scenario. However the 00z ECMWF
keeps the qpf largely out of the cwa. If the ECMWF trends hold we
will be able to scale back the POPS in the east from what Superblend
currently has going. It does look like the GFS is developing too
much precip too far east into the lingering ridging especially
given the late day position of LLJ well to the west.

.TUESDAY NIGHT AND WEDNESDAY - Confidence...Medium to High
Best combo of synoptic forcing and moisture influx overlap as 500
millibar shortwave arrives and 850 llj translates towards eastern
WI. This will aid in moisture transport into our area. Seeing some
influence from right rear quadrant of departing upper jet max
through the eastern Lakes region. Still some differences on the
track of surface low with the ECMWF bringing the low into srn WI and
while the GFS has it across central IL. So the ECMWF has a more
northward placement of the qpf max. So POPS continue on the high
side and some heavy rain totals (highest in western CWA) still look
reasonable so have retained this mention in the HWO.

.THURSDAY - Confidence...Medium
The GFS has trended away from last nights cutoff scenario and
has trended more in line with the progressive ECMWF solution. However
the ECMWF is slower to completely shift the mid level trough axis
east of WI relative to the GFS. So some lingering shra chances are
still in place across mainly eastern WI.

.FRIDAY - Confidence...Medium
Surface high gradually builds in though lingering surface
trough and perhaps some upper support may generate some light shra.
POPS pretty low at this time.

.SATURDAY - Confidence...Low
Fairly large differences between GFS and ECMWF with the GFS showing
the high dominating though a band of qpf developing and merging with
precip to our south associated with next low/baroclinic zone.
However the ECMWF shows a more pronounced 500 millibar trough
arriving with a more northward positioning of more organized shra
into WI versus the GFS focus more to the south of WI. For now will
go with the blended guidance.

&&

.AVIATION/12Z TAFS/...Patchy fog will dissipate by mid morning with
clear to sct sky cover and VFR conditions until a VFR cloud deck
overspreads the area with approach and passage of low pressure
late this morning and afternoon. South to southwest winds will
shift northwest and increase to 10 to 20 knots behind a trailing
cold front that reaches the WI/IL border around 00Z Monday. Winds
will ease tonight with VFR conditions through the remainder of the
forecast.

&&

.MARINE...A tightening surface pressure gradient around approaching
low pressure will not affect the nearshore zones with higher winds,
and thus higher waves, until the low passes by and a cold front
drops through the area late this afternoon/evening. Winds and waves
are marginal for a Small Craft Advisory so will add a cautionary
statement for small craft in this NSH issuance and let next shift
assess need for a headline.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
Monday THROUGH Saturday...Collar
Hazardous weather outlook, Oct 23, 3:44 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT SUN OCT 23 2016

WIZ046-047-051-052-056>060-062>072-240845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 AM CDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW PRESSURE WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN TO
SOUTHERN WISCONSIN FROM TUESDAY NIGHT INTO WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-240845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRENGTHENING NORTH WINDS LATE THIS AFTERNOON AND EVENING WILL
BUILD WAVES APPROACHING SMALL CRAFT ADVISORY LEVELS INTO MONDAY
MORNING. SMALL CRAFT SHOULD EXERCISE CAUTION DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BRISK SOUTHEAST WINDS BACKING TO NORTHEAST WITH BUILDING WAVES
ARE POSSIBLE FROM TUESDAY NIGHT INTO THURSDAY MORNING...AS LOW
PRESSURE TRACKS EAST NEAR THE WISCONSIN AND ILLINOIS BORDER AREA.
A SMALL CRAFT ADVISORY MAY BE NEEDED.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.